MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, after the iol implantation, a scratch was found on the iol.The incision was widened to 3 mm so that the iol could be explanted with forceps.A new implantation was performed without complications.Additional information has been received and stated that there was no impairment to the patient.The intraocular pressure (iop) 28mmhg but no action required as on second check pressure was back below 20mmhg on the day of surgery.
 
Additional Manufacturer Narrative
A photo was provided of the lens inside the eye.The blue markers for positioning are observed having been placed into the eye for positioning.A dark line can be observed horizontally across the central optic zone.This line may be a crack or a scratch.A final determination cannot be made from this photo.A qualified cartridge was used.A non-qualified handpiece and viscoelastic were indicated.Based on our observation of the attached photos, the lens was inside the eye and a dark horizontal line was observed across the optic central zone.This line may be a cracked area or a scratch.It is difficult to make a final determination without evaluation of the physical sample.The root cause may be related to a failure to follow the ifu (instructions for use).A non-handpiece and viscoelastic were used.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17424901
Report Number1119421-2023-01352
Device Sequence Number15367920
Product Code POE
UDI-Device Identifier00380652421607
UDI-Public00380652421607
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2026
Device Model NumberDFT315
Device Lot Number15218494
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARGON VISC 2,0; ASICO ROYALE; JUNNEMANN FORCEPS; MONARCH III CARTRIDGE D; PROVISC
Patient Age64 YR
Patient SexMale